Alert archive / North Dakota / Red Flag Warnings in 2020
Red Flag Warning 7, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Sep 4, 2020, 2:10 PM MDT for 4 counties in North Dakota. It took effect at Sep 5, 2020, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2020, 2:10 PM MDT (20:10 UTC)
- In effect from
- Sep 5, 2020, 12:00 PM MDT
- Expired
- Sep 5, 2020, 6:35 PM MDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Billings County, ND, Bowman County, ND, Golden Valley County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 213 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2348 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
567 WWUS83 KBIS 042010 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 310 PM CDT Fri Sep 4 2020 ...RED FLAG WARNING SATURDAY AFTERNOON AND EVENING FOR SOUTHWEST NORTH DAKOTA... .Critical fire weather conditions are expected Saturday afternoon and evening across southwest North Dakota. Southeast winds will gust to 20 to 25 mph Saturday afternoon, becoming west by late afternoon and evening. The gusty, shifting winds, low humidity around 14 percent, and warm temperatures in the lower 90s will create critical fire weather conditions Saturday afternoon and evening. Any fires that ignite will be capable of spreading rapidly and erratically. NDZ031-032-040-043-050815- /O.NEW.KBIS.FW.W.0007.200905T1800Z-200906T0300Z/ Golden Valley-Billings-Slope-Bowman- 210 PM MDT Fri Sep 4 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR southwest North Dakota... The National Weather Service in Bismarck has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 9 PM MDT Saturday. * WINDS...South 15 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 14 percent. * AFFECTED AREA...Billings, Golden Valley, Slope and Bowman counties of southwest North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... Burn bans may be in effect. Contact local authorities for details. && $$ waa
4 follow-up statements
063 WWUS83 KBIS 042352 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 652 PM CDT Fri Sep 4 2020 ...RED FLAG WARNING SATURDAY AFTERNOON AND EVENING FOR SOUTHWEST NORTH DAKOTA... .Critical fire weather conditions are expected Saturday afternoon and evening across parts of southwest North Dakota. South to southeast winds will gust up to 25 mph Saturday afternoon, becoming west by late afternoon and evening. The gusty shifting winds, low humidity around 14 percent, and warm temperatures in the lower 90s will create critical fire weather conditions Saturday afternoon and evening. Any fires that ignite will be capable of spreading rapidly and erratically. NDZ031-032-040-043-051200- /O.CON.KBIS.FW.W.0007.200905T1800Z-200906T0300Z/ Golden Valley-Billings-Slope-Bowman- 552 PM MDT Fri Sep 4 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST NORTH DAKOTA... * WINDS...South to southeast 15 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 14 percent. * AFFECTED AREA...Billings, Golden Valley, Slope and Bowman counties of southwest North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... Burn bans may be in effect. Contact local authorities for details. && $$
924 WWUS83 KBIS 050901 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 401 AM CDT Sat Sep 5 2020 ...RED FLAG WARNING SATURDAY AFTERNOON AND EVENING FOR SOUTHWEST NORTH DAKOTA... .Critical fire weather conditions are expected this afternoon and evening across parts of southwest North Dakota. South to southeast winds will gust up to 25 mph Saturday afternoon, becoming west by late afternoon and early evening. The gusty shifting winds, low humidity around 14 percent, and warm temperatures in the lower 90s will create critical fire weather conditions Saturday afternoon and early evening. Any fires that ignite will be capable of spreading rapidly. NDZ031-032-040-043-052115- /O.CON.KBIS.FW.W.0007.200905T1800Z-200906T0300Z/ Golden Valley-Billings-Slope-Bowman- 301 AM MDT Sat Sep 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST NORTH DAKOTA... * WINDS...South 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 12 to 16 percent. * AFFECTED AREA...Billings, Golden Valley, Slope and Bowman counties of southwest North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... Burn bans may be in effect. Contact local authorities for details. && $$
817 WWUS83 KBIS 051933 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 233 PM CDT Sat Sep 5 2020 ...RED FLAG WARNING THROUGH MID EVENING FOR SOUTHWEST NORTH DAKOTA... .Critical fire weather conditions are expected this afternoon and evening across parts of southwest North Dakota. South winds will gust up to 25 mph Saturday afternoon, becoming west by early evening. The gusty, shifting winds, low humidity around 16 percent, and warm temperatures in the lower 90s will create critical fire weather conditions Saturday afternoon and early evening. Any fires that ignite will be capable of spreading rapidly. NDZ031-032-040-043-060300- /O.CON.KBIS.FW.W.0007.000000T0000Z-200906T0300Z/ Golden Valley-Billings-Slope-Bowman- 133 PM MDT Sat Sep 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST NORTH DAKOTA... * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 16 percent. * AFFECTED AREA...Billings, Golden Valley, Slope and Bowman counties of southwest North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... Burn bans may be in effect. Contact local authorities for details. && $$ WAA
153 WWUS83 KBIS 060035 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 735 PM CDT Sat Sep 5 2020 ...RED FLAG WARNING IS CANCELLED FOR SOUTHWEST NORTH DAKOTA... .Winds have diminished over southwest North Dakota, and relative humidity values will continue to rise. Therefore, the Red Flag Warning has been cancelled. NDZ031-032-040-043-060145- /O.CAN.KBIS.FW.W.0007.000000T0000Z-200906T0300Z/ Golden Valley-Billings-Slope-Bowman- 635 PM MDT Sat Sep 5 2020 ...RED FLAG WARNING IS CANCELLED FOR SOUTHWEST NORTH DAKOTA... The National Weather Service in Bismarck has cancelled the Red Flag Warning. Winds have diminished over southwest North Dakota, and relative humidity values will continue to rise. Therefore, the Red Flag Warning has been cancelled. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Sep 4, 1:52 PM MDT, 18 minutes earlier.
Area forecast discussion, Sep 4, 1:52 PM MDT, 18 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 252 PM CDT Fri Sep 4 2020 .SHORT TERM...(This evening through Saturday) Issued at 156 PM CDT Fri Sep 4 2020 Decreasing clouds are expected the rest of the afternoon and evening as an h300 jet over eastern North Dakota translates to the east. Surface high pressure over northeast Montana will slide southeast tonight into Minnesota. On Saturday lee side cyclogenesis will bring an associated warm front into eastern Montana by Saturday morning. The front will bring very warm and dry air over western North Dakota Saturday afternoon, as well as gusty southeast winds. The dry air will have relative humidity as low as 14 percent. The combination of low humidity, gusty southerly winds to 20 mph, temperatures and the lower 90s and cured grasses will create critical fire weather conditions Saturday afternoon and evening across southwest North Dakota. A Red Flag Warning has been issued from noon Saturday through 8 PM MDT Saturday evening for far southwest North Dakota. Highs Saturday will be in the lower 90s west to the mid 70s northeast. .LONG TERM...(Saturday night through Friday) Issued at 156 PM CDT Fri Sep 4 2020 Following the very warm and dry day Saturday, a cold front will enter the picture on Sunday. The front will be associated with some of the coldest air seen since last spring, and the cooldown will bring an abrupt change to the mild weather of late. Initially the frontal passage Sunday will bring increasing chances for showers, spreading from northeast to southeast by Sunday evening. There could be some snow mixing in with the rain, however accumulations are not expected. Tuesday and Wednesday mornings will bring a good chance for frost with freezing temperatures. The remainder of the week will be dry with a slow warming trends. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1239 PM CDT Fri Sep 4 2020 VFR conditions expected to prevail through the 18Z forecast. && .FIRE WEATHER... Issued at 156 PM CDT Fri Sep 4 2020 We have issued a RED Flag Warning for southwest North Dakota Saturday afternoon and evening. Southeast winds of 20 mph initially will become west in the afternoon. High temperatures in the lower 90s, low RH around 14 percent and cured grasses will create the critical fire danger. Gusty north winds of 20 to 35 mph will move through with a cold front on Sunday. Relative humidity will not be as low, around 25 to 30 percent. however this will cause some concern for elevated fire danger west on Sunday. && .BIS WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 9 PM MDT Saturday for NDZ031-032- 040-043. && SHORT TERM...WAA LONG TERM...WAA AVIATION...WAA FIRE WEATHER...WAA
Hazardous weather outlook, Sep 4, 1:57 PM MDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 257 PM CDT Fri Sep 4 2020 NDZ031-032-040-043-052000- Golden Valley-Billings-Slope-Bowman- 157 PM MDT Fri Sep 4 2020 This Hazardous Weather Outlook is for portions of southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Breezy winds, combined with lowering relative humidity values, will bring critical fire weather conditions on Saturday for southwest North Dakota. Near critical fire weather conditions are possible Sunday as a strong cold front moves through bringing north winds 20 to 35 mph, and minimum RH as low as 25 percent. There is the potential for freezing temperatures Tuesday morning and Wednesday morning across a good portion of western and central North Dakota. This would be the first freeze of the fall season. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001-009-017-018-033-041-044-052000- Divide-Williams-McKenzie-Dunn-Stark-Hettinger-Adams- 257 PM CDT Fri Sep 4 2020 /157 PM MDT Fri Sep 4 2020/ This Hazardous Weather Outlook is for portions of northwest North Dakota and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Breezy winds, combined with lowering relative humidity values, may bring near critical fire weather conditions on Saturday for western North Dakota. Near critical fire weather conditions are possible Sunday as a strong cold front moves through bringing north winds 20 to 35 mph, and minimum RH as low as 25 percent. There is the potential for freezing temperatures Tuesday morning and Wednesday morning across a good portion of western and central North Dakota. This would be the first freeze of the fall season. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-052000- Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce- Mercer-Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder- Stutsman-Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- 257 PM CDT Fri Sep 4 2020 /157 PM MDT Fri Sep 4 2020/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is the potential for freezing temperatures Tuesday morning and Wednesday morning across a good portion of western and central North Dakota. This would be the first freeze of the fall season. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. waa
Nearby
Red Flag Warnings in North Dakota, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.